Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Overweight and exercise erratically. Having heartburn, numbness in hands, swelling of ankles and clutching sensation of oesophagus. Cure?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Hi. I am a 67-year-old male, overweight -- 6'3", 240 lbs. I exercise, but erratically. I drink too much and too regularly. I have had multiple things going on recently that worry me: heartburn much more frequently than ever before; numbness/tingling in hands and arms, usually but not always in the last hours of sleeping in the early a.m.; a mild rash on my chest; slight swelling of my ankles; very occasionally, a clutching sensation of the esophagus when eating. None of these things is every day, but the tingling is probably every other day. (Prednison makes it go away.) Am I getting diabetes?
Posted Tue, 17 Sep 2013 in Medicines and Side Effects
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer:
Seems unrelated and non serious problems

Detailed Answer:

Thanks for posting on XXXXXXX

Looking through your description, I can clearly see that your symptoms might totally be unrelated and may not even mean that you are having a diseases condition such as diabetes. I would have loved to know if you meant, you are drinking too much water or alcohol. If drinking too much water and urinating too then you could be suffering from an acute metabolic complication of maybe diabetes. If that is the case, the only way to confirm is by screening for diabetes. Diabetes mellitus could complicate to you have most of the symptoms you have mentioned but that will mean that you must have been suffering from it for a long time now.
In the other hand if by drinking you meant alcohol, then that could explain the sudden increase in heartburn/acid reflux which could be a resulting ulcer developing.
In either case, I suggest you see a doctor as soon as you can. Even though symptoms are not regular and might mean nothing actually but the combination of those symptoms could imply that you are suffering from a more serious underlying diseases condition.
You will also require remedy for the heartburn such as antacids or h2 inhibitors and if severe, then you might require a proton pump inhibitor such as omeprazole.
Numbness/tingling sensation may imply peripheral neuropathy and could be as a result of complication from an underlying diseases condition.

Hope this helps and I do wish you all the best. Feel free to write back or accept my answer if satisfied.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor